Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Swollen fingers. Suspected Eczema, treated with neoderm. Now fingers turning dark and dry. What should be done?

3 months ago my finger were swollen itchy and rashes appear.a doctor said it was eczema.I was treated for eczema with steroid cream (neoderm).after the swelling gone i stopped for a few my fingers become dry and getting darker and appear a bit swollen on before the nailbed part..why and what should i do to make it look back to normal.? Pls reply.thanks
Asked On : Tue, 2 Apr 2013
Answers:  1 Views:  319
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Dermatologist 's  Response
Dec 2013

Welcome and thanks for posting your query to Healthcare Magic.

After reading your query it appears the possibility of "lichenification" with "post inflammatory hyper-pigmentation" over your fingers.
It is a common process on the skin to get thickened after any chronic process such as eczematous condition over it. As you suffered from eczema so due to this the skin may get thickened and then it becomes darker due to the over activity of the color giving cells known as melanocytes.

For the prevention and betterment kindly follow the suggestions below:
-You can do warm water compresses to reduce the intensity of itching and improving the hydration of the skin over hands.
-Do not scratch or rub the skin as it can lead to further aggravation.
-You can take oral anti histamine like loratadine or levocetrizine under medial advise.
- You can apply Fluticasone or mometasone cream under dermatological guidance which are mild potency steroid cream than neoderm. DO not apply any steroid cream beyond 3 weeks without your doctor's advice.
- Apply plane white petroleum gelly for 5-6 times a day o whenever you fell dryness of the skin.
By doing above measures you would be benefited in next 3 weeks of the period.

Hope these informations will help.

"With good health wishes"

Dr Sanjay Kumar Kanodia
MD (Dermatology & STDs)
Answered: Tue, 25 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor